It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-17-2003, 08:18 PM   #1
Junior Member
 
Join Date: Sep 2003
Location: Wellsville, Kansas USA
Posts: 20
cowgirl27 HB User
Post Hypo/hyper and time frame

First, I was wondering how often a person goes from hypo to hyper and also, I've been on my medicine (Levothyroxine) for two days. How long has it taken some of you to get back to your "old self" after you started your medication? I know everyone is different but I would like to know how others have improved and how quickly or long it can take for a person to start feeling better, energized, weight loss, etc.

 
Old 09-17-2003, 11:22 PM   #2
Inactive
 
Join Date: Aug 2003
Location: Missouri
Posts: 236
Sky_Eagle1 HB User
Post

Bouncing back between hyper and hypo is pretty common with Hashimoto's disease in its early stages.

For LT4, it takes about 6-8 weeks before the dosage takes full effect. Then of course, the doctor may adjust it depending on the results of further labs (and hopefully your symptoms).

And then you may improve on the better, energized, weight loss thing, but you may not. It depends a lot on the doctor and how he handles you, whether he gives you enough to thrive or just enough to satisfy "Evil God TSH".

BTW, you won't spontaneously drop any weight, you will have to lose it the old fashioned way. Key thing though is you DO need enough thyroid hormones supplemented or you will be just chasing the wind in trying to lose weight.

 
Sponsors Lightbulb
   
Old 09-18-2003, 11:45 AM   #3
Junior Member
 
Join Date: Sep 2003
Location: Wellsville, Kansas USA
Posts: 20
cowgirl27 HB User
Post

Of course, it would be nice for this weight to magically disappear, but I really don't mind it being gradual as long as its going away. Also, with my new energy, I will be able to work out. But to tell you the truth, I am terrified that I will start to feel great and start working out and it not help at all. I can't accept that this weight may be here to stay and theres nothing I can do about it. When do I know working out is going to work? My dr. won't even know the answer to that question will she? I'm sorry, I'm just scared and depressed and I so badly want someone to tell me, "Don't worry, you will be and look like your old self in no time". At first I was okay with having hypo, but now its starting to sink in and I just want to crawl into a hole. Only I can't fit into the stinking hole! I know I'm not alone, but I feel like I am anyway.

 
Old 09-19-2003, 04:45 PM   #4
ltw ltw is offline
Member
 
Join Date: Sep 2003
Posts: 87
ltw HB User
Post

I've been taking synthroid for about 2.5 weeks now. Before that I gained weight so fast and I was tired all the time. Now my weight is stable. I've been having enough energy to go back on my work out routine. It's helping a little. The weight goes down a little bit. But I have to keep working out everyday and watch what I eat to make sure the weight is going down.

You'll be ok. As soon as you have your energy back, you'll feel so much better and you will be able to start working out. I, too, get depressed from time to time. When that happened, I just talked to a friend or to God, or write to someone or just cry. After that I feel much better I just have to keep telling myself to take one day at a time. If today I feel bad, may be tomorrow I'll feel ok.

You are not alone. I'll say a prayer for you tonight.

 
Old 09-19-2003, 05:07 PM   #5
Junior Member
 
Join Date: Sep 2003
Location: Wellsville, Kansas USA
Posts: 20
cowgirl27 HB User
Post

You have no idea what your post just did for me. Thank you. Its amazing what a few sincere words can do for someone's spirits. I never anticipated someone posting a response that could help me like that. I thought, that if someone did at all, I'd be appreciative at best. But for what I'm going through right now, the right words mean the world and I don't know anyone who knows what I'm going through. In one post, you have managed to make me feel better where no one else could. So, thank you again for that encouragement and I will say a prayer for you tonight too. God bless you.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Swinginh HyPO to HypER - how does this work? HeidiBR Thyroid Disorders 3 04-25-2010 01:34 PM
can someone be hypo and hyper at the same time???? vickie45 Thyroid Disorders 3 09-05-2007 11:32 AM
Hashis...Is that hyper or hypo? confused725 Thyroid Disorders 8 03-22-2006 01:59 PM
Please Someone Answer This Does It Sound Like Hypo? niecsey Thyroid Disorders 15 08-23-2005 10:47 AM
Confused with Hypo T, Hashis, Hashi's Thyroiditis, Hypo, Hyper...help kaciii Thyroid Disorders 2 05-27-2005 04:50 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (618), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1139), MSJayhawk (942), Apollo123 (859), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 06:06 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!